Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

My heart beat is 150-190 bpm. Is this Panic or a Heart Problem?

My heart goes really fast and all I have to do to make it go fast without working out is just think about it.... like 150 to 190bpm. I was told that adrenaline and cortisol get released when you fear and the flight fight mode is being activated by the mind which in turn speeds up the heart and a cycle begins. How come I fear my heart going fast then within seconds to a minute or so it actually does? I  didn't think I would have thought control over a heart. I can think or tell my heart to go 60bpm but it's not going to go and do what I say or think of. So is this just a part of a panic attack? I have been checked out left and right including stress test(s), holter monitors, thyroid and adrenals were checked and I my doctor also checked just about every blood test available. If I am ok...then why all the fast heart beats? My doctor gave me 25mg of Atenolol and 1.0mg of Xanax to calm myself down. Thank you for your time. ~ Tommy

Asked On : Fri, 5 Feb 2010
Answers:  3 Views:  605
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response

Welcome to HealthcareMagic.

Your history tells that you may have just anxiety disorder or panic attack. Since your all investigations are normal there is nothing to worry about. Do not keep thinking about your heart rate because there are some negative feedback mechanism which can regulate your heart rate.

you may need consult a psychiatrist if this problem persists.

Take care.
Answered: Mon, 11 Jul 2011
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response

you are suffering from anxiety disorder and it is fairly common for the people to have the heart to accelerate at times with no reason. the drugs give are only to stop the heat from the accleration and not to prevent such episodes further. try yoga and meditation, this will prevent further attacks of such heat going crazy

Answered: Sat, 6 Feb 2010
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM.
Drugs prescribed are ok but can increase the dose of atenolol up to 1oomg as per the
need if BP is not getting affected. Alterntively drugs like verapamil,Diltiazem can be
tried. Thanks
Answered: Sat, 3 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor